Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 87, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 11, 2014, 5:48 PM CDT for Barton County, Ellsworth County, Russell County, Kansas. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 5:48 PM CDT (22:48 UTC)
- Expired
- May 11, 2014, 6:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Barton County, KS, Ellsworth County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 154 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 6:02 PM CDT | HAIL 0.75 | Susank, KS | |
| May 11, 6:55 PM CDT | TSTM WND GST 65 | 5 N Great Bend, KS | INDIVIDUAL ALSO REPORTED QUARTER SIZED HAIL. |
| May 11, 6:55 PM CDT | HAIL 1 | 5 N Great Bend, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:38 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2327 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
015
WUUS53 KICT 112248
SVRICT
KSC009-053-167-112345-
/O.NEW.KICT.SV.W.0087.140511T2248Z-140511T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
548 PM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BARTON COUNTY IN CENTRAL KANSAS...
WEST CENTRAL ELLSWORTH COUNTY IN CENTRAL KANSAS...
SOUTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 645 PM CDT
* AT 543 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HOISINGTON...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WINDS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SUSANK...CLAFLIN...HOLYROOD AND DORRANCE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 196 AND 202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.
THIS SEVERE THUNDERSTORM WARNING REPLACES THE SEVERE THUNDERSTORM
WARNING ISSUED FOR WESTERN BARTON COUNTY AT 515 PM CDT.
&&
LAT...LON 3891 9859 3863 9830 3840 9880 3858 9902
TIME...MOT...LOC 2246Z 229DEG 48KT 3856 9881
HAIL...1.25IN
WIND...60MPH
$$
ES4 follow-up statements
818
WWUS53 KICT 112259
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CDT SUN MAY 11 2014
KSC009-053-167-112345-
/O.CON.KICT.SV.W.0087.000000T0000Z-140511T2345Z/
RUSSELL KS-BARTON KS-ELLSWORTH KS-
559 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
ELLSWORTH...NORTHERN BARTON AND SOUTHEASTERN RUSSELL COUNTIES UNTIL
645 PM CDT...
AT 556 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUSANK...AND
MOVING NORTHEAST AT 60 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOLYROOD AND DORRANCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.
&&
LAT...LON 3891 9859 3863 9830 3840 9880 3858 9902
TIME...MOT...LOC 2300Z 225DEG 50KT 3868 9875
HAIL...1.50IN
WIND...60MPH
$$
BILLINGS WRIGHT146
WWUS53 KICT 112309
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
609 PM CDT SUN MAY 11 2014
KSC009-053-167-112345-
/O.CON.KICT.SV.W.0087.000000T0000Z-140511T2345Z/
RUSSELL KS-BARTON KS-ELLSWORTH KS-
609 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
ELLSWORTH...NORTHERN BARTON AND SOUTHEASTERN RUSSELL COUNTIES UNTIL
645 PM CDT...
AT 606 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF SUSANK...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOLYROOD AND DORRANCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.
&&
LAT...LON 3891 9859 3863 9830 3840 9880 3858 9902
TIME...MOT...LOC 2309Z 235DEG 45KT 3872 9867
HAIL...1.50IN
WIND...60MPH
$$
BILLINGS WRIGHT749
WWUS53 KICT 112316
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT SUN MAY 11 2014
KSC009-112326-
/O.CAN.KICT.SV.W.0087.000000T0000Z-140511T2345Z/
BARTON KS-
616 PM CDT SUN MAY 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3889 9862 3891 9859 3870 9837 3869 9870
3870 9870 3870 9874 3874 9880
TIME...MOT...LOC 2316Z 235DEG 45KT 3877 9858
$$
KSC053-167-112345-
/O.CON.KICT.SV.W.0087.000000T0000Z-140511T2345Z/
RUSSELL KS-ELLSWORTH KS-
616 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
ELLSWORTH AND SOUTHEASTERN RUSSELL COUNTIES UNTIL 645 PM CDT...
AT 615 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
DORRANCE...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DORRANCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.
&&
LAT...LON 3889 9862 3891 9859 3870 9837 3869 9870
3870 9870 3870 9874 3874 9880
TIME...MOT...LOC 2316Z 235DEG 45KT 3877 9858
HAIL...1.00IN
WIND...60MPH
$$
BILLINGS WRIGHT537
WWUS53 KICT 112322
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
622 PM CDT SUN MAY 11 2014
KSC053-112332-
/O.CAN.KICT.SV.W.0087.000000T0000Z-140511T2345Z/
ELLSWORTH KS-
622 PM CDT SUN MAY 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ELLSWORTH COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3874 9880 3891 9859 3881 9849 3870 9849
3869 9859 3869 9870 3870 9874
TIME...MOT...LOC 2322Z 222DEG 42KT 3880 9858
$$
KSC167-112345-
/O.CON.KICT.SV.W.0087.000000T0000Z-140511T2345Z/
RUSSELL KS-
622 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
RUSSELL COUNTY UNTIL 645 PM CDT...
AT 620 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DORRANCE...AND
MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DORRANCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.
&&
LAT...LON 3874 9880 3891 9859 3881 9849 3870 9849
3869 9859 3869 9870 3870 9874
TIME...MOT...LOC 2322Z 222DEG 42KT 3880 9858
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:07 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 11, 2:07 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 207 PM CDT SUN MAY 11 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 207 PM CDT SUN MAY 11 2014 STRONG INSTABILITY EXISTS IN THE WARM/MOIST SECTOR ACROSS THE FORECAST AREA THIS AFTERNOON...WITH COLD FRONT AND DRY-LINE JUST OFF TO OUR WEST. LOW LEVEL CONVERGENCE WILL INCREASE NEAR THE TIME OF PEAK HEATING...WITH RAPID DEVELOPMENT OF DEEP CONVECTION DEPICTED BY THE SHORT TERM MODELS IN THE 21-23Z TIME FRAME. IMPRESSIVE DEEP LAYER SHEAR WILL SUPPORT AN INITIAL SUPERCELL MODE ACROSS CENTRAL KANSAS LATE THIS AFTERNOON AND EARLY EVENING...THOUGH FORCING ALONG THE EASTWARD MIGRATING COLD FRONT AND FLOW ALOFT MORE PARALLEL TO THE BOUNDARY SUGGESTS TRANSITION TO A LINEAR MODE AS THE EVENING PROGRESSES. THE GREATEST RISK FOR HIGHER END SEVERE WEATHER INCLUDING VERY LARGE HAIL AND TORNADOES SHOULD EXIST LATE THIS AFTERNOON AND EARLY EVENING ACROSS CENTRAL KANSAS WITH ANY SUPERCELL STORMS AND DURING TRANSITION TO A QUASI-LINEAR MODE...ESPECIALLY PREFERENTIALLY ON THE SOUTHERN MOST CELLS ALONG THE FRONT. THE SEVERE RISK SHOULD DIMINISH BY MIDNIGHT AS THE CONVECTION SHIFTS EAST TOWARD THE TURNPIKE...THOUGH MARGINALLY SEVERE STORMS AND LOCALLY HEAVY RAINS WITH AN INCREASED POTENTIAL FOR MINOR FLOODING WILL CONTINUE OVERNIGHT. MUCH COOLER WEATHER IS STILL ON TAP FOR EARLY THIS WEEK AS THE MEAN LONGWAVE UPPER TROF SLOWLY MIGRATES EAST ACROSS THE PLAINS TO THE MISSISSIPPI VALLEY. CONVECTIVE CHANCES WILL LINGER ON MONDAY ACROSS SOUTHEAST KANSAS THOUGH THE SEVERE RISK LOOKS MINIMAL WITH PERHAPS JUST A FEW STRONG STORMS BEFORE THE FRONT EXITS IN THE LATE AFTERNOON. A SHORTWAVE ALOFT IN THE BASE OF THE MEAN LONGWAVE TROF WILL MOVE EAST ACROSS SOUTHERN KANSAS AND NORTHERN OKLAHOMA TUESDAY NIGHT. THIS MAY PROVIDE MAINLY SOUTHEAST KANSAS WITH A SLIGHT CHANCE OF SHOWERS. DARMOFAL .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 207 PM CDT SUN MAY 11 2014 ONLY SLIGHT CHANGES TO THE FORECAST FOR THE LATTER HALF OF THE WEEK. SHORTWAVES ALOFT WILL ROTATE SOUTHEAST ON THE BACK SIDE OF THE EASTERN CONUS LONGWAVE ACROSS THE MIDWEST. THIS MAY GIVE RISE TO SLIGHT CHANCES FOR SHOWERS AS A REINFORCING PUSH OF COOL AIR AND FRONT PUSHES SOUTH BY THURSDAY NIGHT OR FRIDAY. OTHERWISE IT WILL REMAIN UNSEASONABLY COOL WITH SOME MODERATION BY THE WEEKEND. KED && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 103 PM CDT SUN MAY 11 2014 NO DOUBT THERE ARE MAJOR CONCERNS..NOT THE LEAST OF WHICH IS THAT OF +TSRAGR TO ALL AREAS AS A STRONG COLD FRONT MOVES SLOWLY SE ACROSS CNTRL KS THIS EVE. CHANGES WERE MADE TO INHERITED FCST. THEY WERE TO DELAY THE ARRIVAL OF THE COLD FRONT & ASSOCIATED +TSRAGR TO SC & SE KS AS IT DEFINITELY APPEARS THE FRONT WILL NOT REACH KHUT TIL ~12Z...KICT TIL ~15Z & KCNU TIL MON AFTERNOON. AS SUCH THE ARRIVAL OF +TSRAGR HAS LIKEWISE BEEN DELAYED TO THESE 3 TERMINALS TO 08Z-10Z. CIGS TO QUICKLY PLUNGE TO IFR STATUS ALONG WITH VSBYS AS +TSRAGR MOVE THROUGH. AS SUCH HAVE REMAINED PESSIMISTIC THAT ALL TERMINALS WILL DETERIORATE QUICKLY WITH KRSL & KSLN NOT EXPECTED TO RETURN TO VFR STATUS TIL EARLY MON AFTERNOON. && .FIRE WEATHER... ISSUED AT 207 PM CDT SUN MAY 11 2014 SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO RESULT IN MEANINGFUL RAINS FOR MUCH OF THE AREA TONIGHT INTO MONDAY. THIS MAY ALLOW FOR RENEWED GREEN-UP ACROSS DROUGHT STRICKEN AREAS OF CENTRAL AND SOUTH CENTRAL KANSAS. EVEN SO...A SLIGHTLY ELEVATED RISK FOR VERY HIGH GRASSLAND FIRE DANGER MAY EXIST THE NEXT COUPLE OF DAYS ACROSS PORTIONS OF CENTRAL KANSAS...MAINLY WEST OF HIGHWAY 14. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 66 42 66 / 60 40 10 10 HUTCHINSON 56 62 41 65 / 70 30 10 10 NEWTON 58 64 41 65 / 60 40 10 10 ELDORADO 63 69 42 65 / 60 60 10 10 WINFIELD-KWLD 64 71 42 66 / 60 60 10 10 RUSSELL 48 55 38 63 / 80 20 10 10 GREAT BEND 49 57 38 63 / 80 20 10 10 SALINA 56 61 40 65 / 80 30 10 10 MCPHERSON 56 61 41 65 / 80 30 10 10 COFFEYVILLE 69 75 46 66 / 60 70 40 10 CHANUTE 69 73 45 65 / 60 70 30 10 IOLA 68 73 45 65 / 60 70 30 10 PARSONS-KPPF 70 74 46 65 / 60 70 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KSZ048>053- 067>072-082-083-091>096-098>100. RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033- 047>052-067-068-082-083-091. WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047. &&
Hazardous weather outlook, May 11, 3:23 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 323 PM CDT SUN MAY 11 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-122030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 323 PM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS MUCH OF CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS. THE GREATEST RISK IS ALONG AND WEST OF A SALINA TO HUTCHINSON TO ANTHONY LINE. SUPER-CELL STORMS ARE POSSIBLE EARLY ON...AND THEN ARE EXPECTED TO BECOME MORE LINEAR IN NATURE. THESE STORMS WILL BE CAPABLE OF VERY LARGE HAIL GREATER THAN 2 INCHES IN DIAMETER...DAMAGING DOWN-BURST WINDS IN EXCESS OF 75 MPH...AND TORNADOES. AS THE LINE OF STORMS MOVES SLOWLY EAST TOWARD THE KANSAS TURNPIKE LATER THIS EVENING AND OVERNIGHT...THE RISK OF HIGHER END SEVERE WEATHER WILL LESSEN. HOWEVER STORMS OVERNIGHT MAY STILL CONTAIN HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS TO 65 MPH. THERE WILL ALSO BE A RISK FOR HEAVY RAINFALL AND POTENTIAL MINOR FLOODING THIS EVENING AND OVERNIGHT...AS THUNDERSTORMS REDEVELOP AND TRAIN ALONG THE SLOW MOVING COLD FRONT. THE GREATEST RISK FOR LOCALLY HEAVY RAINFALL WILL BE ACROSS CENTRAL KANSAS. STRONG AND GUSTY SOUTH WINDS WILL CONTINUE OVER MUCH OF THE AREA INTO MID-EVENING. THE WARM TEMPERATURES AND STRONG WINDS WILL CONTINUE TO KEEP THE GRASSLAND FIRE DANGER VERY HIGH TO EXTREME FOR RAIN-FREE AREAS THAT ARE WEST OF THE KANSAS TURNPIKE. PLEASE REFER TO THE RED FLAG WARNING AND WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL LINGER INTO MONDAY ACROSS SOUTHEAST KANSAS...WITH THE POTENTIAL FOR STRONG STORMS DURING THE AFTERNOON. VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE MONDAY AND TUESDAY... GENERALLY WEST OF HIGHWAY 14. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON THROUGH THE EVENING...GENERALLY ALONG AND WEST OF A SALINA TO HUTCHINSON TO ANTHONY LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Local storm report, May 11, 5:18 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
518 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 8 NW RUSSELL 38.97N 98.96W
05/11/2014 E0.88 INCH RUSSELL KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS PEA TO NICKEL SIZED HAIL WHICH
LASTED BRIEFLY.
&&
VJPSpecial weather statement, May 11, 5:18 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 518 PM CDT SUN MAY 11 2014 KSZ032-112245- RUSSELL- 518 PM CDT SUN MAY 11 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL RUSSELL COUNTY IN CENTRAL KANSAS... * UNTIL 545 PM CDT * AT 516 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF PARADISE...OR 10 MILES NORTH OF RUSSELL...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... PARADISE...LURAY AND WALDO. PENNY TO NICKEL SIZE HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3914 9891 3914 9852 3891 9882 3902 9900 TIME...MOT...LOC 2218Z 218DEG 37KT 3904 9884 ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:14 PM CDT | Special Weather Statement | ICT | Butler | 31 min |
| May 10, 7:16 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| May 10, 7:27 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood, Wilson, Woodson | 63 min |
| May 10, 7:35 PM CDT | Special Weather Statement | ICT | Kingman | 25 min |
| May 10, 7:45 PM CDT | Special Weather Statement | ICT | Butler | 30 min |
| May 10, 7:52 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 38 min |
| May 10, 7:53 PM CDT | Areal Flood Warning | ICT | Butler | 6 hr |
| May 10, 7:56 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Wilson | 34 min |
| May 10, 8:13 PM CDT | Special Weather Statement | ICT | Butler | 32 min |
| May 10, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 47 min |
| May 10, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Wilson, Woodson | 47 min |
| May 10, 8:59 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 46 min |
| May 10, 9:01 PM CDT | Special Weather Statement | ICT | Woodson | 29 min |
| May 10, 9:02 PM CDT | Special Weather Statement | ICT | Butler | 28 min |
| May 10, 9:03 PM CDT | Special Weather Statement | ICT | Kingman | 27 min |
| May 10, 9:15 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 45 min |
| May 10, 9:24 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick | 51 min |
| May 10, 9:42 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 48 min |
| May 10, 9:53 PM CDT | Special Weather Statement | ICT | Chase | 37 min |
| May 10, 9:58 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 32 min |
| May 10, 10:03 PM CDT | Special Weather Statement | ICT | Sedgwick | 27 min |
| May 10, 10:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 27 min |
| May 10, 10:29 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 46 min |
| May 10, 10:30 PM CDT | Special Weather Statement | ICT | Reno | 30 min |
| May 10, 10:31 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase | 59 min |
| May 10, 10:38 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 52 min |
| May 10, 11:02 PM CDT | Special Weather Statement | ICT | Chase | 28 min |
| May 10, 11:07 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 53 min |
| May 10, 11:12 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 33 min |
| May 10, 11:23 PM CDT | Special Weather Statement | ICT | McPherson | 37 min |
| May 10, 11:56 PM CDT | Special Weather Statement | ICT | Greenwood | 34 min |
| May 11, 12:05 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 40 min |
| May 11, 12:37 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 38 min |
| May 11, 1:13 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 32 min |
| May 11, 1:28 AM CDT | Areal Flood Warning | ICT | Greenwood | 6 hr |
| May 11, 3:36 AM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 21 hr |
| May 11, 3:40 AM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 16 hr |
| May 11, 3:47 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 43 min |
| May 11, 5:15 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 60 min |
| May 11, 5:18 PM CDT | Special Weather Statement | ICT | Russell | 27 min |
| May 11, 6:28 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 47 min |
| May 11, 6:34 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 41 min |
| May 11, 6:41 PM CDT | Tornado Warning | ICT | Barton | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.